MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD CHROMIC GUT; SUTURE, ABSORBABLE, NATURAL

DAVIS & GECK CARIBE LTD CHROMIC GUT; SUTURE, ABSORBABLE, NATURAL
Model Number SG-5687
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously reported to the fda on a summary report and is now being submitted on a 3500a per fda request.Evaluation summary: post market vigilance (pmv) led an evaluation of post market vigilance (pmv) received two boxes of device.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foils were inspected with light assisted microscopy with no abnormalities.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, the suture packaging was opened, and grasped with a needle holder.The suture was then removed from packaging and stretched slightly to remove suture memory.This is when the suture snapped at the needle swage."3was" tried from the same box, with the same result.A different box, with the same lot number was tried and the same thing happened.There was no patient harm caused.Current patient status is alive with no injury.The product will be returned for evaluation.

Brand Name
CHROMIC GUT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7316185
Report Number9612501-2018-00312
Device Sequence Number1605780
Product Code GAL
UDI-Device Identifier10884521055766
UDI-Public10884521055766
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K885018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberSG-5687
Device Catalogue NumberSG-5687
Device Lot NumberD6D0091NPX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient Weight9